Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 3, 2011, 12:11 PM CST for 17 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 12:11 PM CST (18:11 UTC)
- Expired
- Mar 3, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS84 KFWD 031811 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1211 PM CST THU MAR 3 2011 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON ALONG AND WEST OF A BOWIE TO MERIDIAN TO LAMPASAS LINE DUE TO GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITIES... .SOUTHERLY WINDS AT 15 TO 20 MPH WILL OCCUR ACROSS THE REGION THIS AFTERNOON. WIND GUSTS OF 20 TO 25 MPH ARE LIKELY AT TIMES. DESPITE THE SOUTHERLY WINDS...THE WARM TEMPERATURES WILL RESULT IN MINIMUM RELATIVE HUMIDITY READINGS RANGING FROM THE UPPER TEENS TO THE 20S. CONDITIONS ARE EXPECTED TO IMPROVE AS SUNSET APPROACHES. TXZ091-100>102-115>117-129>132-141>144-156-157-040000- /O.NEW.KFWD.FW.W.0004.110303T1811Z-110304T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL- 1211 PM CST THU MAR 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE COMBINATION OF GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED WITH RELATIVE HUMIDITIES IN THE TEENS TO UPPER 20S WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CONDITIONS ARE EXPECTED TO IMPROVE AS SUNSET APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
1 follow-up statement
869 WWUS84 KFWD 032347 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 547 PM CST THU MAR 3 2011 TXZ091-100>102-115>117-129>132-141>144-156-157-040100- /O.EXP.KFWD.FW.W.0004.000000T0000Z-110304T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL- 547 PM CST THU MAR 3 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... SOUTHERLY WINDS HAVE DIMINISHED WEST OF INTERSTATE 35 LATE THIS AFTERNOON WHICH MEANS THAT ERRATIC FIRE BEHAVIOR IS NOT LONGER SUPPORTED. BECAUSE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OCCURRING ACROSS NORTH TEXAS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:32 AM CST, 39 minutes earlier.
Area forecast discussion, Mar 3, 11:32 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1132 AM CST THU MAR 3 2011 .AVIATION... MVFR CONDITIONS EXPECTED LATE TONIGHT THROUGH MIDDAY FRIDAY. METROPLEX TAFS... VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 09Z TONIGHT. LOW CLOUDS WILL REDEVELOP ACROSS SOUTH TEXAS BY MIDNIGHT TONIGHT AND SPREAD NORTHWARD INTO THE METROPLEX 10-12Z FRIDAY. STRATUS WILL HOLD IN THROUGH MOST OF THE MORNING...WITH VFR CEILINGS AFTER 17Z. SOUTHERLY SURFACE WINDS OF 15 TO 20 KNOTS THIS AFTERNOON...WILL DECREASE TO 10 TO 12 KNOTS TONIGHT. WACO TAF... THE FORECAST THINKING IS ABOUT THE SAME AS THE METROPLEX...WITH CEILINGS JUST COMING IN EARLIER. VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 08Z TONIGHT. LOW CLOUDS WILL REDEVELOP ACROSS SOUTH TEXAS BY MIDNIGHT TONIGHT AND SPREAD NORTHWARD...INTO THE WACO AREA 07-09Z FRIDAY. WE MAY SEE SOME BRIEF IFR CONDITIONS WITH CEILINGS AROUND 700 FEET AND 3SM BR. 58 && .UPDATE... HIGH TEMPS ON TRACK. SOME ADJUSTMENT NEEDED TO CLOUD GRIDS...BUT OTHERWISE ONLY MINOR TWEAKS TO HOURLY GRIDS. WILL CLOSELY MONITOR WIND AND RH VALUES WESTERN HALF THIS AFTERNOON. 25 && .PREV DISCUSSION... /ISSUED 340 AM CST THU MAR 3 2011/ A PROGRESSIVE UPPER AIR PATTERN IS SETTING UP ACROSS NORTH AMERICA FOR THIS FORECAST AND LATE NEXT WEEK. TWO MAIN UPPER TROUGH WILL MOVE ACROSS THE PLAINS DURING THE PERIOD. ONE ON FRIDAY NIGHT AND A MORE INTENSE ONE NEXT WEDNESDAY. OUT FIRST COLD FRONT WILL MOVE THROUGH ON FRIDAY AND A SECOND STRONGER ONE ON TUESDAY NIGHT. THESE TWO FRONTS WILL ALSO PRODUCE SHOWERS AND THUNDERSTORMS AS THEY MOVE THROUGH THE CWA. THIS PATTERN WILL ALSO RESULT IN ROLLER COASTER TEMPERATURES TRENDS...SIGNIFICANTLY WARM AHEAD OF EACH FRONT AND COLD FOR A DAY OR TWO BEHIND EACH ONE. STILL FEEL NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING. LOW LEVEL PARTIAL THICKNESSES NEXT THURSDAY MORNING FROM THE GFS SUGGEST FREEZING TEMPS NORTH OF I-20...BUT THE ECMWF IS CONSIDERABLY WARMER. THUS WILL NOT GO QUITE A COLD WITH THIS NEXT AIRMASS. IF THIS AIRMASS HEADED MORE SOUTHERLY INTO THE SOUTHERN PLAINS...THEN THE GFS WILL BE RIGHT. CONVECTION POTENTIAL FRIDAY WILL HAVE 500 J/KG OR MORE TO WORK WITH AS MID LEVEL LAPSE RATES REMAIN STEEP. STRONG SHORTWAVE TRACK OF THE ECMWF/GFS IS PREFERRED...THUS COLD CORE PASSAGE OVER THE NORTHERN HALF OF THE CWA WILL PRODUCE STRONG LIFT BETWEEN 10 AND 20 KFT FOR SOME ELEVATED STORMS TO PRODUCE MARGINALLY SEVERE HAIL. A LIMITING FACTOR FOR CONVECTION FRIDAY EVENING WILL BE A STRONG CAP OVER THE REGION...BUT SYNOPTIC LIFT SHOULD HELP WEAKEN IT SOMEWHAT. A SECOND STRONGER UPPER TROUGH ON TUESDAY/WED NEXT WEEK WILL ALSO BE SIMILAR...BUT LAPSE RATES WILL NOT BE AS STEEP. HOWEVER...500MB TEMPS OF -20 TO -24 TRANSVERSING THE AREA COULD ALSO PRODUCE SOME MARGINALLY SEVERE HAIL ALONG THE COLD FRONT TUESDAY AFTERNOON THROUGH EVENING...MAINLY EAST OF I-35. FIRE WEATHER...ELEVATED FIRE CONDITIONS WILL EXIST AGAIN OVER THE WEST 1/4 TO 1/3 AS RH DROPS BELOW 30 PERCENT AND WINDS OF 10-15 MPH PREVAIL DURING THE AFTERNOON HOURS. THIS MAY REPEAT ON SATURDAY BEHIND THE COLD FRONT. CRITICAL CONDITIONS MAY DEVELOP IN THE WESTERN COUNTIES TUESDAY AFTERNOON AS WARM AND WINDY CONDITIONS RETURN. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 56 75 46 58 / 0 0 10 50 30 WACO, TX 77 56 72 47 62 / 0 0 5 50 30 PARIS, TX 72 52 72 46 54 / 0 0 10 60 30 DENTON, TX 77 55 75 43 58 / 0 0 10 40 20 MCKINNEY, TX 74 55 74 45 57 / 0 0 10 50 30 DALLAS, TX 77 56 73 46 58 / 0 0 10 50 30 TERRELL, TX 74 57 73 47 57 / 0 0 5 60 30 CORSICANA, TX 75 58 74 49 60 / 0 0 5 60 30 TEMPLE, TX 76 54 74 48 60 / 0 0 5 50 30 MINERAL WELLS, TX 81 52 74 42 62 / 0 0 5 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/25
Hazardous weather outlook, Mar 3, 4:03 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 403 AM CST THU MAR 3 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 403 AM CST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON GENERALLY WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING THROUGH SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.